Skip to main content
padlock icon - secure page this page is secure

Risk factors for the development of paclitaxel‐induced neuropathy in breast cancer patients

Buy Article:

$52.00 + tax (Refund Policy)

Peripheral neuropathy is a common side effect of many chemotherapeutic agents including paclitaxel. We prospectively evaluated demographic and laboratory data in a cohort of 61 woman with breast cancer prior to paclitaxel exposure to explore factors that predispose to neuropathy development. Neuropathy was graded based on the total neuropathy score reduced version (rTNS) at baseline and at 4 months after initiation of chemotherapy. A multivariate analysis identified predictors with the strongest association with a change in rTNS. Serum albumin (P = .002), paclitaxel dose (P = .001), and body surface area (P = .006) were statistically significantly associated with a positive rTNS change (worsening neuropathy). These results suggest that poor nutritional status and obesity increase the risk of paclitaxel induced neuropathy, and that screening for these factors prior to chemotherapy exposure may improve early neuropathy detection or decrease risk with dietary modifications.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Keywords: chemotherapy; neuropathy; nutrition; paxlitaxel; risk factors; toxic

Document Type: Research Article

Publication date: June 1, 2018

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more